Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 171, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 25, 2007, 3:00 PM CDT for Jefferson County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2007, 3:00 PM CDT (20:00 UTC)
- Expired
- Jul 25, 2007, 3:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Jefferson County, AL
The radar
The Birmingham radar (KBMX), 53 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1159 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 252000 SVRBMX ALC073-252030- /O.NEW.KBMX.SV.W.0171.070725T2000Z-070725T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 300 PM CDT WED JUL 25 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL JEFFERSON COUNTY IN CENTRAL ALABAMA... THIS INCLUDES THE CITIES OF...PINSON-CLAY-CHALKVILLE... GARDENDALE...FULTONDALE...TARRANT...CENTER POINT... * UNTIL 330 PM CDT * AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR TARRANT...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLOVERDALE...CENTER POINT...ALTON AND 6 MILES SOUTHWEST OF PINSON-CLAY-CHALKVILLE BY 330 PM CDT... TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3369 8683 3352 8679 3357 8659 3376 8664 $$ KSL
1 follow-up statement
000 WWUS54 KBMX 252017 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 317 PM CDT WED JUL 25 2007 ALC073-252030- /O.CON.KBMX.SV.W.0171.000000T0000Z-070725T2030Z/ JEFFERSON AL- 317 PM CDT WED JUL 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR EAST CENTRAL JEFFERSON COUNTY... AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CLOVERDALE...OR ABOUT NEAR CENTER POINT...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PINSON-CLAY-CHALKVILLE BY 325 PM CDT... ALTON BY 330 PM CDT... LAT...LON 3369 8682 3355 8677 3356 8661 3372 8663 $$ KSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 12:40 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 25, 12:40 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1240 PM CDT WED JUL 25 2007 .UPDATE...FOR AVIATION DISCUSSION. && .DISCUSSION...AIR MASS REMAINS MOIST AND UNSTABLE ACROSS THE AREA. HAVE BEEN WATCHING CLOUD FEATURE MOVING ACROSS MISSISSIPPI THIS MORNING...NOW ENTERING SOUTHWEST SECTIONS. THIS FEATURE IS PICKED UP BY THE RUC. WILL GO WITH A CHANCE OF SHOWERS AND THUNDERSTORMS ALL SECTIONS. PLENTY OF SUNSHINE ACROSS THE AREA THIS MORNING AND RAISED HIGH TEMPERATURES IN THE CENTRAL AND EASTERN SECTIONS A FEW DEGREES. && .AVIATION...18Z TAF DISCUSSION. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH 01Z. CEILINGS 4000 TO 5000 FEET WITH TEMPORARY CEILINGS 2000 TO 3000 FEET WILL BE POSSIBLE IN AND NEAR THUNDERSTORMS. AFTER 01Z THROUGH 06Z VFR CONDITIONS CAN BE EXPECTED. SOME PATCHY FOG WILL BE POSSIBLE AT TCL...ANB...MGM AND TOI WITH VSBYS 4 TO 6 MILES POSSIBLE FROM 06Z THROUGH 12Z. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && KSL
Hazardous weather outlook, Jul 25, 12:09 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1209 PM CDT WED JUL 25 2007 ALZ011>015-017>050-261709- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1209 PM CDT WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE FROM NOON UNTIL 7 PM AREA-WIDE. A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE ALONG WITH SEVERAL WEAK SURFACE BOUNDARIES. THE PRIMARY THREAT WILL BE WINDS 30 TO 40 MPH. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SMALL CHANCE OF STRONG TO SEVERE THUNDERSTORMS SATURDAY NIGHT AND DURING THE DAY ON SUNDAY ACROSS CENTRAL ALABAMA AS A COLD FRONT APPROACHES AND MOVES INTO THE AREA. THE PRIMARY THREAT IS DAMAGING THUNDERSTORM WINDS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED SATURDAY NIGHT AND SUNDAY. KSL
In the hours before
Special weather statement, Jul 25, 12:58 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1258 PM CDT WED JUL 25 2007 ALZ026-251845- ST. CLAIR- 1258 PM CDT WED JUL 25 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ST. CLAIR COUNTY UNTIL 145 PM CDT... ...THIS INCLUDES THE CITY OF MOODY... AT 1253 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 11 MILES SOUTHEAST OF MOODY...MOVING EAST AROUND 10 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING KSL
Special weather statement, Jul 25, 1:38 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 138 PM CDT WED JUL 25 2007 ALZ030-251915- SUMTER- 138 PM CDT WED JUL 25 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SUMTER COUNTY UNTIL 215 PM CDT... ...THIS INCLUDES THE CITY OF LIVINGSTON... AT 136 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES WEST OF LIVINGSTON...MOVING EAST AT 15 MPH. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. KSL
Special weather statement, Jul 25, 2:28 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 228 PM CDT WED JUL 25 2007 ALZ024-252000- JEFFERSON- 228 PM CDT WED JUL 25 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY UNTIL 300 PM CDT... ...THIS INCLUDES THE CITIES OF...BIRMINGHAM...CENTER POINT...CLAY... TARRANT...FULTONDALE...GARDENDALE...IRONDALE...LEEDS... PINSON-CLAY-CHALKVILLE AND TRUSSVILLE... AT 226 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CLOVERDALE...MOVING EAST AT 15 MPH. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. KSL
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 3:30 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 30 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.